Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes frequent light menstrual blood flow in a 47 year old?

DOCTOR OF THE MONTH - Jan 2018
Jan 2018
User rating for this question
Very Good
Answered by
Practicing since : 1992
Answered : 2065 Questions
Question
I am 47 years old. My period was just spot bleeding the last 2 months this I have been bleeding for about 2 weeks. It started heavy bleeding this morning. Is this normal for the change
Wed, 23 May 2018 in Women's Health
 
 
Answered by Dr. Purushottam Neurgaonkar 54 minutes later
Brief Answer:
Some more information. Medicines to stop bleeding. USG.

Detailed Answer:
Hi there, I welcome you to HCM virtual clinic.
I have understood your concern and I will suggest you the best possible treatment options.

First of all do not panic.
Please let me know about few things in detail.
I would like to know,if your periods were normal before 2 months and spotting that you have mentioned is since last 2 months only?
Secondly, are you still having continuous bleeding as on now?

I would like to let you know that, around the onset of menopause, you should start getting scanty menses and the interval between the two periods should keep on increasing.
Anything else, other than this should be investigated properly.

I will suggest you to get USG done with respect to Uterine size, ovarian volume and endometrial thickness.
This will give us some idea , if there is any structural cause like fibroids or polyp as a cause of this bleeding.

Secondly, to get control of your current bleeding, please seek prescription support from your treating doctor for tablets containing Tranexamic acid and Mefenamic acid combination. This will help to reduce or stop your bleeding.

Also, I will suggest you to opt for a healthy diet and regular exercise regimen. Drink plenty of water. Avoid refined sugars and deep fried foods and bakery products in the diet.

Please update me with some more information to help you out in a better way.

I hope this answer helps you.
Thanks.
Dr. Purushottam Neurgaonkar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor